A to Z Resource Guide

Medication Dosing

Easily determine the right dose of Acetaminophen (Tylenol) or Ibuprofen (Motrin, Advil) for your infant or child’s weight. If your child is less than 2 months old and has a fever >100.4, please call our office prior to giving any medications.

For infants under 6 pounds, check with your doctor.

Child's WeightMedicationDose
6-11 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)1.25 mL
12-17 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)2.5 mL
12-17 lbsIbuprofen Infant Drops 50 mg/1.25 mL (such as Infant’s Motrin Oral Suspension Drops)1.25 mL
12-17 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)2.5 mL
18-23 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)3.75 mL
18-23 lbsIbuprofen Infant Drops 50 mg/1.25 mL (such as Infant’s Motrin Oral Suspension Drops)1.875 mL
18-23 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)4 mL
24-35 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)5 mL
24-35 lbsChewable Acetaminophen Tablets 160 mg (such as Children’s Tylenol Chewable Tablets)1 tablet
24-35 lbsIbuprofen Infant Drops 50 mg/1.25 mL (such as Infant’s Motrin Oral Suspension Drops)2.5 mL
24-35 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)5 mL
36-47 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)7.5 mL
36-47 lbsChewable Acetaminophen Tablets 160 mg (such as Children’s Tylenol Chewable Tablets)1.5 tablets
36-47 lbsIbuprofen Infant Drops 50 mg/1.25 mL (such as Infant’s Motrin Oral Suspension Drops)3.75 mL
36-47 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)7.5 mL
48-59 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)10 mL
48-59 lbsChewable Acetaminophen Tablets 160 mg (such as Children’s Tylenol Chewable Tablets)2 tablets
48-59 lbsAdult Acetaminophen Tablets 325 mg (such as Tylenol Regular Strength)1 tablet
48-59 lbsIbuprofen Infant Drops 50 mg/1.25 mL (such as Infant’s Motrin Oral Suspension Drops)5 mL
48-59 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)10 mL
48-59 lbsChewable Ibuprofin Tablets 100 mg (such as Children’s Motrin Chewables)2 tablets
48-59 lbsAdult Ibuprofen Tablets 200 mg (such as Motrin IB or Advil)1 tablet
60-71 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)12.5 mL
60-71 lbsChewable Acetaminophen Tablets 160 mg (such as Children’s Tylenol Chewable Tablets)2.5 tablets
60-71 lbsAdult Acetaminophen Tablets 325 mg (such as Tylenol Regular Strength)1 tablet
60-71 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)12.5 mL
60-71 lbsChewable Ibuprofin Tablets 100 mg (such as Children’s Motrin Chewables)2.5 tablets
60-71 lbsAdult Ibuprofen Tablets 200 mg (such as Motrin IB or Advil)1 tablet
72-95 lbsAcetaminophen Syrup 160 mg/5mL (such as Children’s Tylenol Oral Suspension)15 mL
72-95 lbsChewable Acetaminophen Tablets 160 mg (such as Children’s Tylenol Chewable Tablets)3 tablets
72-95 lbsAdult Acetaminophen Tablets 325 mg (such as Tylenol Regular Strength)1.5 tablets
72-95 lbsIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)15 mL
72-95 lbsChewable Ibuprofin Tablets 100 mg (such as Children’s Motrin Chewables)3 tablets
72-95 lbsAdult Ibuprofen Tablets 200 mg (such as Motrin IB or Advil)1.5 tablets
96 lbs or moreAdult Acetaminophen Tablets 325 mg (such as Tylenol Regular Strength)2 tablets
96 lbs or moreIbuprofen Liquid 100 mg/5 mL (such as Children’s Motrin Oral Suspension)20 mL
96 lbs or moreChewable Ibuprofin Tablets 100 mg (such as Children’s Motrin Chewables)4 tablets
96 lbs or moreAdult Ibuprofen Tablets 200 mg (such as Motrin IB or Advil)2 tablets

Important Instructions for Proper Use

  • Always read and follow the label instructions.
  • Use only the dosing device that came with the product.

Acetaminophen (Tylenol)

  • Repeat dose every 4-6 hours while symptoms last.
  • Do not give more than 5 doses in 24 hours.
  • Do not use with any other product containing acetaminophen.

Ibuprofen (Advil, Motrin)

  • Not for use with children under 6 months of age.
  • Repeat dose every 6-8 hours as needed.
  • Do not give more than 4 doses in 24 hours.
Call Now ButtonAppointments